What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Aug 26, 1:00 PM EST, 1 minute earlier.
Area forecast discussion, Aug 26, 1:00 PM EST, 1 minute before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
200 PM EDT Fri Aug 26 2022
.SYNOPSIS...
Scattered showers and thunderstorms will occur today especially
during the afternoon into the evening. Some storms will produce
locally heavy rainfall and there is the chance some storms
could become severe. High pressure will build in for the weekend
bringing mainly fair weather. Summer warmth will continue
through the weekend with hot and humid conditions expected early
next week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 124 PM EDT...Severe Thunderstorm Watch #523 now in effect
for the Taconics of eastern New York and all of western New
England until 8 PM.
A frontal system and associated upper level shortwave trough
are in the process of impacting the region. The surface low has
now moved towards the North Country of New York near the St.
Lawrence River, with a warm front extending eastward north of
the area. Meanwhile, a cold front is located to the southwest
across far western New York. The upper level shortwave trough is
just west of the area over the Great Lakes.
Ahead of the approaching frontal system, an area of showers and
thunderstorms developed this morning and organized into a large
cluster. This cluster is now moving into southern Vermont.
MLCAPE has increased to 500-1000 J/kg ahead of this complex of
thunderstorms, along with 0-6 km bulk shear in the 30 to 40 kt
range. As a result, these thunderstorms have been capable of
producing damaging winds and Severe Thunderstorm Warnings has
been issued for this area. A few additional clusters of
thunderstorms have been forming back to the southwest across the
Catskills, Capital Region and mid Hudson Valley. Although shear
is higher to the northeast, these storms will also be capable
of gusty winds and small hail as well, and a few reports of
damaging winds can't be ruled out as they continue to strengthen
and move eastward over the next hour or two.
CAMs suggest this initial activity will be exiting the area
during the early afternoon hours. However, some additional
isolated to scattered thunderstorms are possible for the rest of
the day. MRMS already shows some spotty activity already forming
over CNY and this will spread towards the area for the mid
afternoon through early evening. Although the best shear will
be exiting, returning sunshine could allow for the atmosphere
to destabilize again and surface dewpoints remain high. Because
of this, can't rule out a few additional strong to severe storms
through the rest of the day, until the frontal boundary crosses
the region this evening.
Temps today will reach the low to mid 80s in valley areas. Some
spots across northern parts of the area that saw widespread
clouds and precip may remain in the 70s through the day. With
dewpoints in the 60s, it will feel fairly muggy and sticky.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
High pressure will build in for the weekend bringing mainly
fair weather.
Threat for convection will tapering off with passage of the low,
its cold front and the short trough this evening. Variably
cloudy skies are expected through the night which should help
limited the development of widespread radiational fog. Light
northerly flow with lows in the 50s to lower 60s.
Height rise aloft and high pressure builds in at the surface and
shifts across the region over the weekend. Seasonable temperatures
expected Saturday with more comfortable humidity levels.
Expecting highs in the mid 80s in the mid-Hudson Valley, lower
80s up into the Capital District with 70s across most of the
rest of the area with some highs only in the mid/upper 60s
across the higher terrain of the southern Adirondacks and
souther Greens.
More comfortable conditions Saturday night with lows mainly in
the 50s with lower 60s in the mid-Hudson Valley and some 40s in
portions of the western Adirondacks.
Warmer Sunday as southerly return flow develop about the
surface high as it shifts eastward. Highs in the 80s below 1000
feet and in the 70s above that.
Milder and muggy Sunday night with low in the 6s0 below 1000
feet and in the mid/upper 50s above that with a light southerly
flow.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
Warm/humid start to the period is likely with a weak 500 mb ridge in
place and 850 mb temps advertised in the upper teens (C). The ridge
may break down a bit from the west due to a weak disturbance in the
WSW midlevel flow, so there are some entry level chance PoPs west of
the Hudson Valley for Monday afternoon, but better chances that most
areas remain dry at this point. Rather vigorous upper trough
approaches from the west for Tue/Wed, going negatively tilted over
the Northeast. This will likely be our next timeframe for
potentially impactful weather as this disturbance impinges upon the
warm/moist and likely unstable airmass. Highest PoPs in the
Tuesday/Tuesday night timeframe, although there is considerable
uncertainty with timing. Severe weather is possible if the
disturbance is timed to coincide with peak diurnal heating, as
midlevel flow in advance of the trough is modeled to be fairly
strong. Chance PoPs linger into Wednesday out of deference to slower
model solutions, but a more seasonable and drier airmass looks to
filter in in the wake of the trough. Highs by Thursday are forecast
to be closer to seasonal normals.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
Through 18Z SAT...A pre frontal trough ahead of a cold front in
a warm sector is bringing scattered showers and thunderstorms
to eastern NY and western New England early this afternoon.
These showers and thunderstorms will impact KALB/KPSF/KPOU
between 18Z-22Z/FRI. We included TEMPO groups to account for
the showers/t-storms. VFR conditions are expected prior to the
showers and thunderstorms. The showers/thunderstorms will not
last very long and mainly less than an hour with brief
reductions to MVFR/IFR cigs/vsbys. Further north, KGFL may have
a brief break from the showers/t-storms but we did include a
TEMPO from 19Z-22Z to account for the thunderstorms scattered
ahead of the cold front.
After 22Z/FRI...some lingering showers and isolated
thunderstorms are possible ahead of the cold front. We included
VCSH groups to account for this threat until 01Z-04Z/SAT. After
the isolated to scattered showers some mid and high level clouds
may linger, and we are expecting some post frontal low stratus
in the weak cold advection tom form and patchy mist between
04Z-08Z/SAT. We were most confident and went with low MVFR/IFR
stratus at KGFL/KPSF from 08Z until 15Z-16Z/SAT. We did keep
KALB MVFR with a stratus deck around 1.5 kft AGL. KPOU we kept
VFR with lingering high clouds.
The stratus should gradually dissipate and bases should rise to
high MVFR/low VFR levels for KALB/KGFL/KPSF shortly before noon.
The winds will shift from the south to southwest at 5-10 kts to
to the west to northwest at 10 kts or less in the late afternoon
into the early evening. The winds will be light from the north
to northwest at 5 kt or less and they will continue from the
north to northeast at 10 kt or less from late Sat morning into
the afternoon.
Stronger wind gusts are possible in thunderstorms of 30-40 kts
and variable direction.
Outlook...
Saturday Night: No Operational Impact. NO SIG WX.
Sunday: No Operational Impact. NO SIG WX.
Sunday Night: No Operational Impact. NO SIG WX.
Monday: Low Operational Impact. Slight Chance of SHRA...TSRA.
Monday Night: Low Operational Impact. Slight Chance of SHRA.
Tuesday: Moderate Operational Impact. Chance of SHRA...TSRA.
Tuesday Night: Moderate Operational Impact. Chance of SHRA.
Wednesday: Moderate Operational Impact. Chance of SHRA...TSRA.
&&
.HYDROLOGY...
Some thunderstorms today will produce locally heavy rainfall
with ponding of water on roadways likely and some minor
flooding of low lying and poor drainage areas possible.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.
&&
SYNOPSIS...IAA
NEAR TERM...Frugis
SHORT TERM...IAA
LONG TERM...Thompson
AVIATION...KL/Wasula
HYDROLOGY...IAA
Hazardous weather outlook, Aug 26, 3:41 AM EST, 9 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
441 AM EDT Fri Aug 26 2022
CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-271100-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer-
Southern Fulton-Montgomery-Northern Saratoga-Northern Warren-
Northern Washington-Schoharie-Western Schenectady-
Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany-
Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene-
Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster-
Western Dutchess-Eastern Dutchess-Northern Fulton-Southeast Warren-
Southern Washington-Bennington-Western Windham-Eastern Windham-
441 AM EDT Fri Aug 26 2022
This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts, east central New York, and southern Vermont.
.DAY ONE...Today and tonight.
Scattered thunderstorms are expected today mainly during the
afternoon into the evening. There is a slight risk for severe
thunderstorms with the main threat for damaging wind gusts. Also,
there is low probability threat for hail and/or a tornado.
In addition, locally heavy rainfall may lead to ponding of water in
urban, low lying and poor drainage areas.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
There is a chance for thunderstorms both Tuesday and Wednesday
afternoon.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
In the hours before
Special weather statement, Aug 26, 10:24 AM EST, 2 hours 37 minutes before
Special Weather Statement
National Weather Service Albany NY
1124 AM EDT Fri Aug 26 2022
NYZ039>041-048>050-261615-
Southern Fulton NY-Eastern Schenectady NY-Western Schenectady NY-
Montgomery NY-Southern Saratoga NY-Northern Saratoga NY-
1124 AM EDT Fri Aug 26 2022
...A strong thunderstorm will impact portions of central Schenectady,
southeastern Fulton, southwestern Saratoga and southeastern
Montgomery Counties through 1215 PM EDT...
At 1123 AM EDT, Doppler radar was tracking a strong thunderstorm near
Amsterdam, moving northeast at 30 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Saratoga Springs, Amsterdam, Glenville, Ballston Spa, Hagaman, Round
Lake, Fort Johnson, Galway, Rotterdam Junction, Burnt Hills, Rock
City Falls, Tribes Hill, North Ballston Spa, Pattersonville-Rotterdam
Junction, Country Knolls, East Glenville, Malta, Charlton, Perth and
Glen.
This includes the following highways...
Interstate 90 between exits 26 and 28.
Interstate 890 near exit 1a.
Interstate 87 between exits 11 and 13S.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4314 7392 4295 7372 4273 7425 4276 7427
4276 7425 4279 7425 4280 7426 4278 7429
4293 7441
TIME...MOT...LOC 1523Z 240DEG 49KT 4289 7422
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
ATESpecial weather statement, Aug 26, 11:30 AM EST, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Albany NY
1230 PM EDT Fri Aug 26 2022
NYZ047-051>053-060-261715-
Eastern Albany NY-Western Rensselaer NY-Western Columbia NY-
Schoharie NY-Western Albany NY-
1230 PM EDT Fri Aug 26 2022
...A strong thunderstorm will impact portions of north central
Columbia, Albany, east central Schoharie and southwestern Rensselaer
Counties through 115 PM EDT...
At 1230 PM EDT, Doppler radar was tracking a strong thunderstorm near
Berne, or 15 miles west of Delmar, moving east at 30 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Albany, Troy, East Greenbush, Rensselaer, Nassau, Delmar, Menands,
Westerlo, Ravena, Berne, Voorheesville, Castleton-On-Hudson, West
Sand Lake, Wyantskill, Feura Bush, Selkirk, Wynantskill, North
Greenbush, New Scotland and Coeymans.
This includes the following highways...
Interstate 90 between exits 10 and 24.
Interstate 87 between exits 21A and 23.
Interstate 787 between exits 1 and 7.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4272 7359 4245 7358 4248 7423 4266 7424
TIME...MOT...LOC 1630Z 268DEG 25KT 4258 7414
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
ATESpecial weather statement, Aug 26, 11:37 AM EST, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Albany NY
1237 PM EDT Fri Aug 26 2022
NYZ043-053-054-084-VTZ013-261715-
Western Rensselaer NY-Northern Washington NY-Eastern Rensselaer NY-
Southern Washington NY-Bennington VT-
1237 PM EDT Fri Aug 26 2022
...Strong thunderstorms will impact portions of southeastern
Washington, northeastern Rensselaer and northwestern Bennington
Counties through 115 PM EDT...
At 1237 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hartford to 7 miles west of Hoosick Falls.
Movement was northeast at 25 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hoosick Falls, Arlington, Salem, Manchester, Shaftsbury, Granville,
Hartford, Dorset, Cambridge, Greenwich, Porter, Lee, Pittstown, White
Creek, North Bennington, Sunderland, Rupert, Sandgate, Argyle and
Cossayuna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4297 7309 4281 7354 4303 7350 4330 7349
4347 7325 4332 7325 4331 7304
TIME...MOT...LOC 1637Z 230DEG 21KT 4329 7343 4288 7349
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
ATESpecial weather statement, Aug 26, 12:11 PM EST, 50 minutes before
Special Weather Statement
National Weather Service Albany NY
111 PM EDT Fri Aug 26 2022
CTZ001-013-261745-
Northern Litchfield CT-Southern Litchfield CT-
111 PM EDT Fri Aug 26 2022
...A strong thunderstorm will impact portions of northeastern
Litchfield County through 145 PM EDT...
At 111 PM EDT, Doppler radar was tracking a strong thunderstorm over
Torrington, moving northeast at 35 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Torrington, New Hartford, Litchfield, Winsted, New Hartford Center,
Northwest Harwinton, Harwinton, Barkhamsted, Goshen, West Torrington,
Torringford, Mooreville, Nepaug, Riverton, Kelly Corner, West Goshen,
Beech Rock, Wrightville, Robertsville and Tyler Lake Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
northern Connecticut.
&&
LAT...LON 4187 7330 4200 7302 4197 7303 4197 7289
4190 7291 4189 7294 4185 7295 4184 7294
4183 7294 4181 7295 4180 7302 4178 7302
4174 7320
TIME...MOT...LOC 1711Z 243DEG 30KT 4184 7314
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
KSLSpecial weather statement, Aug 26, 12:24 PM EST, 37 minutes before
Special Weather Statement
National Weather Service Albany NY
124 PM EDT Fri Aug 26 2022
VTZ013>015-261800-
Eastern Windham VT-Western Windham VT-Bennington VT-
124 PM EDT Fri Aug 26 2022
...A strong thunderstorm will impact portions of northeastern
Bennington and Windham Counties through 200 PM EDT...
At 123 PM EDT, Doppler radar was tracking a strong thunderstorm over
mainly rural areas of northeastern Bennington and Windham Counties,
moving east at 40 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bellows Falls, Londonderry, Townshend, Stratton, Putney, Saxtons
River, Westminster, Newfane, West Wardsboro, Manchester Center,
Windham, Rockingham, Dover, Jamaica, Wardsboro, Grafton, Brookline,
Athens, Peru and North Westminster.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
southern Vermont.
&&
LAT...LON 4308 7244 4305 7247 4300 7244 4300 7246
4297 7247 4296 7252 4295 7254 4294 7301
4315 7300 4331 7309 4330 7299 4329 7299
4329 7298 4330 7297 4330 7282 4325 7282
4322 7269 4323 7243 4315 7246 4312 7243
TIME...MOT...LOC 1723Z 267DEG 33KT 4307 7284
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
ATESpecial weather statement, Aug 26, 12:35 PM EST, 26 minutes before
Special Weather Statement
National Weather Service Albany NY
135 PM EDT Fri Aug 26 2022
NYZ060-061-064>066-261815-
Eastern Dutchess NY-Eastern Columbia NY-Western Columbia NY-
Western Dutchess NY-Eastern Ulster NY-
135 PM EDT Fri Aug 26 2022
...A strong thunderstorm will impact portions of eastern Ulster,
northern Dutchess and south central Columbia Counties through 215 PM
EDT...
At 134 PM EDT, Doppler radar was tracking a strong thunderstorm over
Rhinebeck, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Kingston, Rhinebeck, Amenia, Pine Plains, Red Hook, Ancram,
Millerton, Stanfordville, Port Ewen, Lake Katrine, Bethel, Milan,
Smithfield, Pachin Mills, Ancramdale, Fraleighs, Shekomeko,
Silvernails, Jackson Corners and Eighmyville.
Those attending the Dutchess County Fair are in the path of this
storm and should prepare for IMMINENT DANGEROUS WEATHER CONDITIONS.
People attending Dutchess County Fair should seek safe shelter
immediately!
This includes Interstate 87 near exit 19.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
northern Connecticut...and east central New York.
&&
LAT...LON 4189 7403 4197 7403 4208 7354 4187 7350
4182 7350
TIME...MOT...LOC 1734Z 262DEG 25KT 4192 7392
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KSL